U.S. doctors online nowAsk doctors free
A 36-year-old member asked:

Is effect of numbing injections muscle paralysis?

1 doctor answer3 doctors weighed in
Dr. Robert Purchase
Orthopedic Surgery 24 years experience
Yes. : Medications used in numbing injections temporarily interrupt the entire function of the nerve injected. If the nerved which was injected is a sensory and motor nerve (meaning that it goes to/serves a muscle), the injection would cause numbness and paralysis. Ortho patients who have had "blocks" to improve pain control post-op experience this effect commonly.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 33-year-old member asked:
Do your muscles get really tense during sleep paralysis?
1 doctor answer1 doctor weighed in
A 40-year-old member asked:
What viruses cause paralysis of muscles?
2 doctor answers7 doctors weighed in
A 34-year-old member asked:
Paralysis of which muscle would make someone unable to flex the thigh?
1 doctor answer3 doctors weighed in
A 34-year-old member asked:
Sleeping paralysis and muscle jerking. Seems contradictory. How does that work?
1 doctor answer1 doctor weighed in
Last updated Oct 9, 2018

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.